MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 the customer reported non-reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 172017) results for three patients were generated on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)).On (b)(6) 2021, the results (patient one: 0.22 s/co, patient two: 0.49 s/co and patient three: 0.69 s/co) were questioned as they did not correlate with an alternate methodology (roche elecsys anti-sars-cov-2 s semiquantitative total antibody, data not provided) and all three samples were from vaccinated patients.The patients had received covaxin vaccine, with the 2nd dose administered on the first week of (b)(6) 2021.No pcr (polymerase chain reaction) testing had been performed on the patients.No symptoms of covid-19 had been reported.None of the patients had been hospitalized with covid-19 in connection with the event.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.There were no issues with sample integrity reported by the customer.Cov2g calibration passed on (b)(6) 2021 using reagent lot 172017 and calibrator lot 922849.System check passed on (b)(6) 2021.No issues with quality control recovery or quality control failure flags were reported in connection with the event.Local support discussed differences in methods with the customer.
 
Additional Manufacturer Narrative
(b)(6) the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.Available system performance indicators of passing system checks and quality control recovery did not demonstrate an issue with the system.¿the access assay is not labelled for vaccine response detection.Depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.Different vaccines do not elicit the same immune response and each patient response is different therefore differences in patient responses are expected after vaccination.¿sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.¿the roche assay is a total assay, detecting igg, igm and iga without distinction.The results of a total assay cannot be compared to the results of an ¿igg-only¿ assay.¿each individual immune response is unique.Some patient may develop antibodies directed only against the nucleoproteins and not against the spike protein and vice versa, which may explain some differences in results.¿no manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.In conclusion, an assignable cause of the event cannot be determined with the available information.Values obtained with different assay methods should not be used interchangeably and differences between methods are expected.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.The access cov2g assay is not labelled for vaccine response detection.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key11907667
Report Number9680746-2021-00042
Device Sequence Number14285129
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)211008(11)210210(10)172017
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Catalogue NumberC58961
Device Lot Number172017
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1